MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number GMM-344L
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Codes Necrosis (1971); Hernia (2240); Peritonitis (2252); Unspecified Tissue Injury (4559)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, on an exploratory laparotomy, while on fascial closing, the doctor used two looped sutures to close the fascia; one at each end of the incision.The stitches were started with a v stitch then closed by the resident in a standard continuous fashion.The surgeon tied the knots at the end.The two threads broke.The sutures were binding on itself and felt stickier than usual.After the user washed and closed the wound, it was left open to prevent infection.No steroids have been given to the patient and was still admitted.There was an unanticipated tissue loss and tissue damage.There was dead fascia which left the patient with a ventral hernia.It was noted there will be an additional operation performed to correct the issue.It was noted that the patient was critically ill.
 
Event or Problem Description
According to the reporter, post operatively, on an exploratory laparotomy, while on fascial closing, the doctor used two looped sutures to close the fascia; one at each end of the incision.The stitches were started with a v stitch then closed by the resident in a standard continuous fashion.The surgeon tied the knots at the end.The two threads broke.The sutures were binding on itself and felt stickier than usual.After the user washed and closed the wound, it was left open to prevent infection.No steroids have been given to the patient and was still admitted.There was an unanticipated tissue loss and tissue damage.There was dead fascia which left the patient with a ventral hernia.It was noted there will be an additional operation performed to correct the issue.It was noted that the patient was critically ill with chronic peritonitis.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the suture thread broke and the suture did not appear as expected.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, on an exploratory laparotomy, while on fascial closing, the doctor used two looped sutures to close the fascia; one at each end of the incision.The stitches were started with a v stitch then closed by the resident in a standard continuous fashion.The surgeon tied the knots at the end.The threads broke.The sutures were binding on itself and felt stickier than usual.After the user washed and closed the wound, it was left open to prevent infection.No steroids have been given to the patient and was still admitted.There was an unanticipated tissue loss and tissue damage.There was dead fascia which left the patient with a ventral hernia.It was noted there will be an additional operation performed to correct the issue.It was noted that the patient was critically ill with chronic peritonitis.
 
Additional Manufacturer Narrative
D10 concomitant product: gmm-344l, gmm-344l maxon* 1 grn 240cm lp gs26x12, (lot#d2f2443y); gmm-344l, gmm-344l maxon* 1 grn 240cm lp gs26x12, (lot#d1m2128y).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15633880
Report Number9612501-2022-01815
Device Sequence Number18135291
Product Code GAM
UDI-Device Identifier10884523004786
UDI-Public10884523004786
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGMM-344L
Device Catalogue NumberGMM-344L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer10/04/2022
11/15/2022
12/21/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date10/20/2022
12/01/2022
12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown